MAUDE Adverse Event Report: Respironics, Inc. REMstar Plus; Ventilator, Non-Continuous (Respirator)

Respironics, Inc. REMstar Plus; Ventilator, Non-Continuous (Respirator)
Model Number CA261HS
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
A remstar plus device was returned in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no report of serious patient harm or injury.There was no report of medical intervention.During the evaluation of the device at the third-party service center, the device was visually inspected and found a burned connector.The device was forwarded to the riql for further investigation.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
A remstar plus device was returned in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.There was no report of serious patient harm or injury.There was no report of medical intervention.During the evaluation of the device at the third-party service center, the device was visually inspected and found a burned connector.The device was forwarded to the pil for further investigation.During the investigation, the pil observed black substance, consistent with sound abatement foam degradation, which was observed on the outside bottom of the blower box and was stuck to it.Tiny black pieces of a black substance were observed, consistent with sound abatement foam degradation, found on the bottom of the enclosure.Unknown oily substance was observed on blower motor seal.Pil was able to confirm the presence of degraded sound abatement foam.Pil also observed dust-like contamination at the air inlet, on the pca, in the blower box and throughout the inside enclosure.J9 thermal event was observed at humidifier connector.Potential mineral deposits were observed inside the air outlet port, which indicates possible water ingress.Pil can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam from the secondary findings.Pil was able to confirm the complaint of device came in with evidence of thermal event.
 
Additional Manufacturer Narrative
The affected products with field complaints alleging pe-pur foam degradation have undergone the establishment of complaint codes specifically identifying foam degradation, for system one.A field correction action (2021-06-a) was initiated, and medical device recall letters were issued.A field action was initiated to replace pe-pur foam in affected products; degradation was added to the respective dfmeas and the risk management file ¿ 2203077 v27 (systemone) was updated to include hazards associated with foam degradation based on complaints analyzed through various health hazard evaluations (hhes).Risk tags ¿ degradation01, toxic02 and particulate01 reflect the safety risk of design containing the pe-pur foam.These complaints were monitored and trended in accordance with the complaint trending procedures.If the complaints were determined to meet the criteria for escalation, they were escalated for risk assessment through the post market clinical escalation process.As of the date of submission for this report, there is no indication that complaints for the failure in question have led to unacceptable levels of severity or probabilities of harm, and therefore no further action will be pursued.The device mentioned in this complaint has exceeded its useful life per the applicable ifu.

Brand Name
REMstar Plus
Common Device Name
Ventilator, Non-Continuous (Respirator)
Manufacturer (Section D)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
Respironics, Inc.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
+1(724)733-0200
MDR Report Key50017800
Report Number2518422-2026-039709
Device Sequence Number9572986
Product Code BZD
UDI-Device Identifier00606959030060
UDI-Public(01)00606959030060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberCA261HS
Device Catalogue NumberCA261HS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer07/06/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date08/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1974-2021
Patient Sequence Number1
Patient SexUnknown